Alert archive / Maryland / Flash Flood Warnings in 2009
Flash Flood Warning 39, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 28, 2009, 1:01 AM EDT for Harford County, Maryland. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2009, 1:01 AM EDT (05:01 UTC)
- Expired
- Aug 28, 2009, 5:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Harford County, MD
The radar
The Dover AFB radar (KDOX), 97 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 1:30 AM EDT | FLASH FLOOD | Aberdeen, MD | INTERSECTION OF US 40 AND ROUTE 7 FLOODED. 3 PEOPLE RESCUED AND 2 CARS PULLED FROM THE WATER. |
| Aug 28, 1:35 AM EDT | FLASH FLOOD | 3 Sw Aberdeen, MD | RT 159 IN VICINITY OF CRANBERRY RD CLOSED DUE TO SWIFT WATER OVER ROADWAY |
| Aug 28, 1:45 AM EDT | FLASH FLOOD | Belcamp, MD | WATER WAS FLOWING OVER ROADWAY. INTERSECTION OF US 40 AND ROUTE 543. |
| Aug 28, 2:15 AM EDT | FLASH FLOOD | Abingdon, MD | RT 7 NEAR ABINGDON ROAD CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KLWX 280501
FFWLWX
MDC025-280900-
/O.NEW.KLWX.FF.W.0039.090828T0501Z-090828T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
101 AM EDT FRI AUG 28 2009
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARFORD COUNTY IN NORTHERN MARYLAND
* UNTIL 500 AM EDT
* AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR PERRYMAN...OR 6 MILES SOUTH
OF ABERDEEN...MOVING EAST AT 5 MPH. OTHER THUNDERSTORMS WITH HEAVY
RAIN WERE MOVING INTO WESTERN PARTS OF HARFORD COUNTY.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE ABERDEEN...BEL AIR...FALLSTON...HAVRE DE GRACE...PERRYMAN
AND PLEASANT HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR ESTIMATES THAT AMOUNTS OF UP TO 2 INCHES HAVE FALLEN SINCE
1000 PM EDT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3940 7616 3934 7622 3937 7626 3940 7626
3938 7627 3932 7625 3932 7627 3936 7633
3938 7631 3940 7637 3946 7639 3955 7654
3971 7623 3956 7608 3950 7611 3948 7606
3945 7605
$$
SBK1 follow-up statement
000
WGUS71 KLWX 280729
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 AM EDT FRI AUG 28 2009
MDC025-280900-
/O.CON.KLWX.FF.W.0039.000000T0000Z-090828T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARFORD MD-
329 AM EDT FRI AUG 28 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
HARFORD COUNTY...
AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL MOVING INTO THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANT
HILLS...HAVRE DE GRACE...FALLSTON...BEL AIR AND ABERDEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE OCCURRED OVER PORTIONS OF THE
WARNED AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES
POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3940 7616 3934 7622 3937 7626 3940 7626
3938 7627 3932 7625 3932 7627 3936 7633
3938 7631 3940 7637 3946 7639 3955 7654
3971 7623 3956 7608 3950 7611 3948 7606
3945 7605
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 10:47 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 27, 10:47 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1047 PM EDT THU AUG 27 2009 .SYNOPSIS... A WEAK FRONTAL BOUNDARY JUST NORTH OF THE AREA WILL REMAIN IN PLACE THROUGH FRIDAY. TROPICAL STORM DANNY SHOULD REMAIN OFFSHORE. MEANWHILE...AN UPPER LEVEL DISTURBANCE WILL TRACK UP THE EASTERN SEABOARD...PROVIDING UNSETTLED CONDITIONS LATE FRIDAY INTO SATURDAY. A COLD FRONT WILL CROSS THE REGION SATURDAY NIGHT OR SUNDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ...UPDATE TO INCREASE WIND SPEEDS OVER THE MARINE WATERS... CURRENT ANALYSIS SHOWS A STATIONARY FRONT LOCATED NEAR THE MASON DIXON LINE. AN INVERTED TROUGH DOES EXTEND THROUGH NORTHERN AND CENTRAL VIRGINIA INTO THE CAROLINAS WHILE AN UPPER-LEVEL LOW CONTINUES TO SPIN OVER THE GULF COAST STATES. A MID-LEVEL RIDGE OF HIGH PRESSURE IS OVER THE REGION THIS EVENING IS WEAKENING. THE STATIONARY FRONT WILL REMAIN NEAR THE MASON DIXON LINE OVERNIGHT WHILE THE INVERTED TROUGH REMAINS DRAPED ACROSS NORTHERN AND CENTRAL VIRGINIA. THE UPPER-LEVEL LOW OVER THE GULF COAST STATES WILL SLOWLY LIFT NORTH OVERNIGHT ALLOWING FOR THE MID-LEVEL RIDGE CURRENTLY IN PLACE TO WEAKEN. THE FLOW AT THE LOW AND MID-LEVELS OF THE ATMOSPHERE WILL BACK TO THE SOUTHWEST ALLOWING FOR PLENTY OF MOISTURE TO STREAM INTO THE REGION OVERNIGHT. DESPITE THE LOSS OF DAYTIME HEATING...THE COMBINATION OF INCREASING MOISTURE AND THESE TWO BOUNDARIES WILL LEAD TO ISOLATED/SCATTERED CONVECTION OVERNIGHT. THE BEST CHANCE WILL BE ACROSS THE NORTH-CENTRAL AND NORTHEASTERN MARYLAND WHERE ISENTROPIC LIFT MAY PLAY A ROLE. MIN TEMPS WILL RANGE FROM THE UPPER 50S IN PORTIONS OF THE POTOMAC HIGHLANDS TO THE LOWER 70S IN WASHINGTON AND BALTIMORE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... MOISTURE WILL BE ON THE INCREASE FRI WITH SLY FLOW AHEAD OF SERN SHORTWAVE TROUGH ADVECTING TROPICAL MOISTURE FROM DANNY NWD. WILL HAVE TO MONITOR THE POTENTIAL FOR A PREDECESSOR RAINFALL EVENT /PRE/ AHEAD OF DANNY FRI. THE HIGHEST POTENTIAL FOR A PRE MIGHT BE N OF THE AREA WHERE THE BEST UPPER DIV IN RIGHT ENTRANCE REGION OF ULJ AND BEST LL FRONTOGENETICAL FORCING EXISTS. HOWEVER...THE SETUP WILL STILL BE FAVORABLE FOR A PRE WITH WEAK SFC BOUNDARY SLOWLY LIFTING NWD AND PWAT/LL THETA-E RIDGE AXIS CENTERED THRU THE AREA WHILE H7 CONFLUENCE BETWEEN UPSTREAM TROUGH AND DOWNSTREAM RIDGING N OF DANNY EVOLVES OVER THE MID ATLANTIC STATES. ATTM...WENT ABOVE HPC QPF BUT ONLY HAVE QPF AMTS AROUND ONE THIRD TO TWO THIRDS OF AN INCH (HIGHEST NWD). WILL HAVE TO MONITOR THE POTENTIAL FOR LOCALIZED HEAVIER RAINFALL FRI AFT WITH PWATS APPROACHING 2 INCHES. THE EVENT IS STILL 24 HRS OUT AND CONFIDENCE IS NOT HIGH ENOUGH TO CONSIDER ISSUING ANY TYPE OF FLOOD/FLASH FLOOD WATCH. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... OFFICIAL TPC FCST ATTM KEEPS DANNY E OF CWFA. HWVR...THAT DOES NOT MEAN FRI NGT-SAT WL BE RAIN-FREE EITHER. WATER VAPOR LOOP CLEARLY DEPICTS LOPRES CIRCULATION INVOF LA. GFS HAS THIS AREA BETTER PEGGED...AND IT/LL BE CROSSING CWFA FRI NGT. AS DISCUSSED IN SHORT TERM SXN...AREA W/IN THTE RDG...W/ HIGH PWAT VALUES /NEAR 2 IN/...SO XPCT SOME HVY RAINERS. THINK THE THREAT WL DIMINISH SOMEWHAT OVNGT AS VORT TRACKS INTO THE NERN CONUS. HWVR...THE SOUPY AMS WONT BE GOING ANYWHERE...AND LURKING MESO BNDRYS SUGGEST SHRA/FEW TSRA...SOME W/ MDT TO LCL HVY RA...WL LINGER INTO SAT. BY SAT...SPCLY THE AFTN...WE WL BE IN THE SUBSIDENT RGN IN THE WAKE OF THE TROPICAL CYCLONE. PWAT VALUES SHUD BE DROPPING THRU DAY... SPCLY ON THE PREFERRED GFS /ITS HNDLG TRPCL FEATURES MUCH CLSR TO OFFICIAL FCST/. AN UPR LOW AND ATTENDANT CDFNT CAUGHT UP IN THE TRAFFIC JAM WL SWING THRU EITHER SAT PM OR SUNDAY. SO...WON/T BE STRIPPING POPS FM THE FCST THRU THE WKND. BUT...SOURCE WL BE DIFF /LESS HUMID/ SO WL BE CHGG FM MDT PCPN RATES TO CHC LGT SHRA/TSRA FOR SAT NGT-SUN. SOME PRETTY BIG DEPARTURES BTWN MAV/MET MOS. WHILE PREFER GFS...FEEL A LTL UNCOMFORTABLE W/ ITS NEARLY DRY FCST...DESPITE AGREEMENT FM SREFS. SOUGHT MIDDLE GRND SAT. POPS SAT NGT QUITE COMPARABLE TO SREF VALUES. KEPT A STRONG CONTRIBUTION FM CONTINUITY FOR SUN. IN REGARD TO TEMPS...HV BUMPED UP MAXT SAT A FEW AS DONT FORSEE A DAYLONG WASHOUT. BETTER AGREEMENT ON MIN-T...AND BLEND OF MOS/PRVS GNLY ACCEPTED. XTNDD...SPRAWLING HIPRES FM CNTRL CNDA BUILDS ACRS EAST COAST. CONSIDERING SOURCE RGN AND TIME OF YR...TEMPS WL BE PLEASANT TO REFRESHING. MIN-T IN PARTICULAR WL BE NOTABLE...AS SOME MTN VLYS MAY DIP INTO THE 40S A FEW MRNGS. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS EXPECTED LATE THIS EVENING ACROSS THE TERMINALS. INCREASING AMOUNTS OF LOW-LEVEL MOISTURE MAY LEAD TO A BROKEN STRATO CU DECK NEAR 1KFT TOWARDS MORNING...ESPECIALLY ACROSS KBWI AND KMTN. MVFR VSBYS ARE ALSO POSSIBLE AS WELL. ISOLATED TO SCATTERED CONVECTION IS EXPECTED LATE THIS EVENING AND OVERNIGHT DUE TO A TROUGH OF LOW PRESSURE NEAR THE TERMINALS. THE BEST CHANCE FOR CONVECTION WILL LIKELY BE ACROSS KBWI AND KMTN OVERNIGHT. PRECIP WILL BECOME WIDESPREAD FRI WITH THE APPROACH OF AN UPPER SHORTWAVE TROUGH AND TS DANNY. ADDED A CB GROUP STARTING 18Z FRI WITH DAYTIME DESTABILIZATION. UNSTTLD CONDS FRI NGT-SAT AS AN UPR LVL DISTURBANCE /NOT DANNY...SEE LTST TPC FCSTS FOR ITS FCST/ TRACKS UP ERN SEABOARD. THE VORT ITSELF WL BE A BIGGER PLAYER FRI NGT. XPCT NMRS SHRA/SCT TSRA IN ASSOC W/ IT...PRODUCING FLGT RESTRICTIONS /WIDESPREAD MVFR-LVL IFR/. EVEN AFTR SHRA DIMINISH SLGTLY... LOW CLDS/FOG CUD TAKE ITS PLACE... KEEPING RESTRICTIONS. SCT TSRA SHUD CONT MIDDAY SAT-SUN...TIL CDFNT CLEARS AREA. RESTRICTIONS SHUDNT BE AS PERVASIVE...BUT MVFR W/IN STORMS REASONABLE. VFR MON-TUE. && .MARINE... EAST-SOUTHEAST WINDS HAVE INCREASED TO AROUND 15 KNOTS LATE THIS EVENING DUE TO A STRENGTHENING PRESSURE GRADIENT BETWEEN HIGHER PRESSURES OVER THE ATLANTIC AND A PRESSURE TROUGH TO THE WEST. HAVE UPDATED THE FORECAST TO INCREASE WIND SPEEDS OVERNIGHT. HOWEVER...WILL CONTINUE TO CAP WIND GUSTS AROUND 15 KT FOR NOW SINCE THE PRESSURE GRADIENT IS EXPECTED TO WEAKEN A BIT OVERNIGHT. ISOLATED TO SCATTERED CONVECTION IS EXPECTED DURING THE OVERNIGHT AS MOISTURE CREEPS UP FROM THE SOUTH. AS TS DANNY MOVES NWD...APPROACHING THE CAROLINAS ON FRI...THE PRES GRADIENT WILL INCREASE AGAIN ACROSS THE MID ATLANTIC ALLOWING FOR AN EASTERLY FLOW TO INCREASE AS WELL. WILL CONTINUE TO CAP WIND GUSTS AT 15 KNOTS FOR FRIDAY SINCE THE STRONGEST PRESSURE GRADIENT WILL LIKELY REMAIN WELL TO OUR SOUTH. DANNY SHUD REMAIN OFFSHORE...PER LTST TPC FCSTS. HWVR...ITS P-GRAD MAY BE RESPONSIBLE FOR SCA FRI NGT INTO SAT. FURTHER...HUMID AMS AND AN UPR LVL DISTURBANCE LKLY TO LEAD TO NMRS SHRA/TSRA SAME TIME PD...SOME W/ MDT-HVY RAIN. SMW/S PSBL AS WELL THRU SAT. WNDS WL BE BACKING FM SE TO E FRI NGT...TO N AND THEN SW SAT AS TRPCL LOW DEPARTS AND CDFNT APPCHS...AND FINALLY TO W IN THE WAKE OF THE CDFNT. IT REMAINS TO BE SEEN EXACTLY HOW QUICKLY CDFNT WL DEPART WATERS THO. && .TIDES/COASTAL FLOODING... WATER LVLS PRETTY MUCH ON TARGET W/ ASTRONOMICAL FCSTS ATTM. WL EXPERIENCE A PD OF ELY WNDS AS DANNY HEADS UP THE CST. HWVR...PD WONT BE PROLONGED OR STRONG. ANY DEPARTURE SHUD BE AOB 1 FT...WHICH PROGGED NRML TIDES CAN EASILY WITHSTAND. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...HTS NEAR TERM...JRK SHORT TERM...JRK LONG TERM...HTS AVIATION...JRK/HTS MARINE...JRK/HTS TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 27, 9:58 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 958 PM EDT THU AUG 27 2009 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 958 PM EDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE ALONG THE GULF COAST WILL MOVE TO THE NORTH...CROSSING THE AREA FRIDAY AFTERNOON AND EVENING. WITH PLENTY OF MOISTURE AVAILABLE...PERIODS OF MODERATE TO HEAVY RAIN WILL BE POSSIBLE. TROPICAL STORM DANNY IS FORECAST TO TRACK NORTH-NORTHEAST OFF THE MID ATLANTIC COAST LATE FRIDAY NIGHT INTO SATURDAY. WHILE THE LATEST NATIONAL HURRICANE CENTER FORECAST KEEPS DANNY OFFSHORE... COASTAL RESIDENTS SHOULD MONITOR LATER FORECASTS FOR TRACK UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-281000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 958 PM EDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE ALONG THE GULF COAST WILL MOVE TO THE NORTH...CROSSING THE AREA FRIDAY AFTERNOON AND EVENING. WITH PLENTY OF MOISTURE AVAILABLE...PERIODS OF MODERATE TO HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 27, 10:14 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1014 PM EDT THU AUG 27 2009 MDZ009-VAZ042-053-280330- MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA- 1014 PM EDT THU AUG 27 2009 ...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX COUNTIES... AT 1014 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF LEESBURG TO 4 MILES SOUTHWEST OF ASHBURN...MOVING EAST AT 15 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE BELMONT...ASHBURN...STERLING...OAK GROVE...STERLING PARK... COUNTRYSIDE...POOLESVILLE...DICKERSON...BEALLSVILLE AND BARNESVILLE. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. BAJ
Special weather statement, Aug 27, 10:34 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1034 PM EDT THU AUG 27 2009 MDZ005-006-010-011-280345- CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD-SOUTHERN BALTIMORE MD- 1034 PM EDT THU AUG 27 2009 ...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE... HOWARD AND SOUTHERN BALTIMORE COUNTIES... AT 1034 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF HAMPSTEAD TO 3 MILES EAST OF WEST FRIENDSHIP...MOVING NORTHEAST AT 15 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE HAMPSTEAD...WOODSTOCK...GREENMOUNT...UPPERCO...GRANITE...BORING... REISTERSTOWN...GLYNDON...DANIELS AND RANDALLSTOWN. WIND GUSTS UP TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS TO REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. BAJ
Special weather statement, Aug 27, 11:47 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1147 PM EDT THU AUG 27 2009 MDZ004>006-009>011-280445- CARROLL MD-NORTHERN BALTIMORE MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-SOUTHERN BALTIMORE MD- 1147 PM EDT THU AUG 27 2009 ...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE... FREDERICK...HOWARD...MONTGOMERY AND SOUTHERN BALTIMORE COUNTIES... AT 1147 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRIENDSHIP TO 2 MILES WEST OF ROXBURY MILLS TO OLNEY...MOVING NORTHEAST AT 15 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE MOUNT AIRY...SYKESVILLE...COLUMBIA...ELLICOTT CITY...ELDERSBURG... OAKLAND...RANDALLSTOWN...GAMBER AND MILFORD MILL. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. BAJ
Special weather statement, Aug 27, 11:52 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1152 PM EDT THU AUG 27 2009 MDZ005-280545- CARROLL MD- 1152 PM EDT THU AUG 27 2009 ...HEAVY RAINFALL TO AFFECT CARROLL COUNTY... AT 1144 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND THUNDERSTORMS MOVING NORTHEASTWARD INTO CARROLL COUNTY. RAINFALL TOTALS SO THIS EVENING ACROSS PORTIONS OF SOUTHERN CARROLL COUNTY HAVE RANGED FROM ONE TO TWO INCHES...AND AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 130 AM EDT. THIS WILL CAUSE SMALL STREAMS TO RISE TO NEAR BANKFUL...AND AREA ROADWAYS TO EXPERIENCE PONDING OF WATER. AREAS IN AND NEAR PINEY RUN AND PINEY BRANCH WILL EXPERIENCE THE HIGHEST RAINFALL AMOUNTS OVER THE NEXT COUPLE OF HOURS. ADDITIONAL LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE WOODBINE...SYKESVILLE...WINFIELD...AND CARROLLTOWNE. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING WILL LIKELY CONTINUE ACROSS THIS AREA. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE. MOTORISTS SHOULD USE EXTREME CAUTION TONIGHT. SBK
Special weather statement, Aug 28, 12:43 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1243 AM EDT FRI AUG 28 2009 MDZ006-007-010-011-280600- NORTHERN BALTIMORE MD-HOWARD MD-HARFORD MD-SOUTHERN BALTIMORE MD- 1243 AM EDT FRI AUG 28 2009 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...HOWARD... HARFORD AND SOUTHERN BALTIMORE COUNTIES... AT 1242 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UPPERCO TO COCKEYSVILLE TO COLUMBIA...MOVING NORTHEAST AT 20 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE RIDERWOOD...ILCHESTER...HUNT VALLEY...TIMONIUM...ELKRIDGE...SPARKS... RUXTON...PIMLICO...JACKSONVILLE AND GLENCOE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. VERY HEAVY DOWNPOURS TO REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. BAJ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:12 AM EDT | Flash Flood Warning | LWX | Carroll | 4 hr |
| Aug 28, 12:29 AM EDT | Flash Flood Warning | LWX | Baltimore | 4 hr |
| Aug 28, 5:00 AM EDT | Flash Flood Warning | LWX | Harford | 77 min |
| Aug 28, 5:50 AM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Carroll, Frederick, Prince George's, City of Baltimore | 22 hr |
| Aug 28, 12:13 PM EDT | Severe Thunderstorm Warning | LWX | Prince George's | 47 min |
| Aug 28, 1:29 PM EDT | Flash Flood Warning | LWX | Harford | 103 min |
| Aug 28, 1:47 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Howard, Montgomery | 103 min |
Nearby
Flash Flood Warnings in Maryland, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.